Hail, Franklin
- When
- March 13, 4:39 PM CST
- Where
- Franklin County, 0.5 mi NNE of Webb City
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.487, -93.828
Thunderstorms developed across southeastern Oklahoma and west central Arkansas during the afternoon of March 13th, ahead of a strong upper level disturbance that approached the area from the west. The strongest storms produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across southeastern Oklahoma and west central Arkansas during the afternoon of March 13th, ahead of a strong upper level disturbance that approached the area from the west. The strongest storms produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 13, 2:48 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 348 PM CDT SUN MAR 13 2016 .DISCUSSION... Two main areas of showers and thunderstorms have developed across Eastern Oklahoma and Northwest Arkansas this afternoon in response to a compact low pressure system...currently entering Southeast Oklahoma. The northern area of precip was mainly scattered showers and thunderstorms north of the upper low moving west and northwest. The second area of precip was comprised of thunderstorms...some of which were strong to severe...near and just east of the upper low across Southeast Oklahoma. It will be this second area of thunderstorms that will have the greater potential of becoming severe as the steep mid level lapse rates...better shear and greater instability were located over these locations. All modes of severe weather are possible...including tornadoes. A tornado watch remains in effect until 00z. This activity will continue to spread east and northeast through Southeast Oklahoma and Northwest Arkansas into the evening hours as the upper low continues to shift eastward. The low looks to be entering Northwest Arkansas around 00z and should be exiting the CWA by 06z. Thunderstorm intensity should begin to weaken after 00z over the CWA as the greater instability shifts over Central and Eastern Arkansas with the movement of the upper low. Thus...precip chances will begin to taper off from west to east this evening and should exit with the departing low late this evening. Behind the exiting system...cloud cover should also begin to clear out from west to east overnight. This will allow for areas of fog to once again develop across the CWA tonight into early Monday morning. Upper level near zonal flow develops across the Southern Plains Monday and Tuesday. This downslope flow along with breezy southerly winds and sunny skies will aid maximum heating potential Monday afternoon with high temps in the 70s/lower 80s forecast. Temps for Tuesday looks to be a few degrees cooler as a shortwave and associated cold front quickly move through the Plains within the near zonal flow. This front is progged to move through the CWA Tuesday morning/early afternoon with gusty northwesterly winds and drier air filtering into the CWA behind the frontal passage. A lack of moisture should keep the frontal passage dry. These conditions will help to increase fire dangers over the region...especially over Northeast Oklahoma where significant dangers could be possible. For the second half of the week...temperatures closer to the seasonal average are forecast ahead of a wave currently forecast to drop out of the Rocky Mountain Region and into the Plains by the weekend. Latest model solutions continue to differ within the details of timing/location/etc. with this system. Thus...continued with a blended model solution carrying shower and thunderstorm chances for Friday/Saturday over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 50 81 53 75 / 10 0 0 0 FSM 50 81 52 79 / 30 0 0 0 MLC 49 83 54 77 / 0 0 0 0 BVO 45 81 48 73 / 20 0 0 0 FYV 47 74 51 72 / 50 0 0 0 BYV 49 73 54 75 / 60 0 0 0 MKO 49 80 52 75 / 10 0 0 0 MIO 48 77 52 72 / 50 0 0 0 F10 49 82 53 74 / 10 0 0 0 HHW 50 82 55 79 / 0 0 0 0 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 PM CDT SUN MAR 13 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 PM CDT SUN MAR 13 2016 ...SEVERE THUNDERSTORM POTENTIAL CONTINUES INTO THE EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAINFALL. RISK...LIMITED. AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. POOR VISIBILITY. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS REMAIN ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON. LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE INTO THE EVENING HOURS....MAINLY ACROSS FAR EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE THE GREATEST SEVERE POTENTIAL WILL BE IN PLACE. ADDITIONALLY...VERY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY STRONG TO SEVERE THUNDERSTORM...AND MAY LEAD TO BRIEF...LOCALIZED FLOODING. AS THE UPPER-LEVEL STORM SYSTEM CONTINUES TO MOVE ACROSS EASTERN OKLAHOMA...THE STORM RISK WILL SHIFT EAST WITH THE SEVERE WEATHER THREAT ENDING THIS EVENING. ABUNDANT SURFACE MOISTURE WILL COMBINE WITH LIGHT WINDS AND CLEARING SKIES...LEADING TO PATCHY DENSE FOG DEVELOPMENT AFTER MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...DENSE FOG POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... FOG THAT DEVELOPS TONIGHT WILL BEGIN TO LIFT AROUND MID MORNING. GUSTY WINDS WILL DRIVE THE FIRE POTENTIAL TO HIGH AND VERY HIGH LEVELS BEGINNING TUESDAY AND CONTINUING INTO WEDNESDAY. THE NEXT WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES AGAIN TO THE AREA LATER THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SUN MAR 13 2016
ARZ029-OKZ076-132130-
SEBASTIAN AR-LE FLORE OK-
404 PM CDT SUN MAR 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SEBASTIAN AND EAST CENTRAL LE
FLORE COUNTIES UNTIL 430 PM CDT...
AT 404 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CAMERON...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH... GREENWOOD...
BARLING... POCOLA...
ARKOMA... HACKETT...
BONANZA... MIDLAND...
CAMERON... JENNY LIND...
EXCELSIOR... ROCK ISLAND...
CENTRAL CITY... MILL CREEK...
RYE HILL... JENSON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHWESTERN
ARKANSAS AND SOUTHEASTERN OKLAHOMA.
LAT...LON 3525 9412 3503 9446 3513 9457 3541 9439
3538 9434 3538 9433 3537 9433 3536 9432
3535 9429
TIME...MOT...LOC 2104Z 216DEG 24KT 3510 9447SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT SUN MAR 13 2016 OKZ074-132145- HASKELL OK- 420 PM CDT SUN MAR 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY UNTIL 445 PM CDT... AT 420 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STIGLER... MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... STIGLER... KANIMA... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN OKLAHOMA. LAT...LON 3537 9496 3521 9504 3525 9516 3542 9508 TIME...MOT...LOC 2120Z 211DEG 18KT 3527 9511
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SUN MAR 13 2016
OKZ057-132200-
CRAIG OK-
422 PM CDT SUN MAR 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG COUNTY UNTIL
500 PM CDT...
AT 422 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF WHITE OAK...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CENTRAILIA... CENTRALIA...
LAT...LON 3678 9514 3665 9533 3669 9543 3677 9543
3685 9540
TIME...MOT...LOC 2122Z 213DEG 12KT 3672 9536SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SUN MAR 13 2016
OKZ063-132200-
DELAWARE OK-
426 PM CDT SUN MAR 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE COUNTY
UNTIL 500 PM CDT...
AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
TWIN OAKS...MOVING NORTH AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
JAY... KANSAS...
LEACH... CHLOETA...
LAT...LON 3647 9472 3620 9481 3618 9494 3643 9501
3644 9500
TIME...MOT...LOC 2125Z 174DEG 13KT 3628 9487SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 514 PM CDT SUN MAR 13 2016 ARZ019-OKZ069-072-132245- CRAWFORD AR-ADAIR OK-SEQUOYAH OK- 514 PM CDT SUN MAR 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 545 PM CDT... AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF SHORT...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... SHORT... UNIONTOWN... LAT...LON 3556 9442 3558 9460 3577 9465 3575 9441 TIME...MOT...LOC 2213Z 181DEG 22KT 3560 9453
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT SUN MAR 13 2016
OKZ057-062-132300-
CRAIG OK-MAYES OK-
514 PM CDT SUN MAR 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES AND
SOUTHEASTERN CRAIG COUNTIES UNTIL 600 PM CDT...
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LANGLEY...
MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
LANGLEY... KETCHUM...
SPAVINAW... DISNEY...
PENSACOLA... HOOT OWL...
CHEROKEE STATE PARK... SPAVINAW STATE PARK...
STRANG...
LAT...LON 3657 9501 3642 9500 3636 9501 3635 9511
3652 9526
TIME...MOT...LOC 2214Z 163DEG 7KT 3643 9507The Western Arkansas radar (KSRX), 53 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623564, 623570.